Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 30, 2022, 10:00 AM CDT for 5 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 10:00 AM CDT (15:00 UTC)
- Expired
- Mar 30, 2022, 3:40 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 11:22 AM CDT | FLASH FLOOD | 4 S Gainesville, MO | MODOT REPORTS STATE HIGHWAY T IN OZARK COUNTY IS CLOSED DUE TO FLOODING. |
| Mar 30, 2:42 PM CDT | FLASH FLOOD | 2 E Rockbridge, MO | PORTION OF MO-95 IS CLOSED DUE TO FLOODING OF BRYANT CREEK IN NORTHERN OZARK COUNTY. |
| Mar 30, 3:45 PM CDT | FLOOD | 1 Ne Sycamore, MO | HWY 181 AT BRYANT CREEK FLOODED AND CLOSED. FIRST REPORTED BY MODOT AT APPROXIMATELY 345 PM. |
| Mar 30, 3:45 PM CDT | FLOOD | 5 Sse Sycamore, MO | HWY H AT NORTH FORK RIVER FLOODED/CLOSED. FIRST REPORTED BY MODOT AT APPROXIMATELY 345PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WGUS53 KSGF 301500
FFWSGF
MOC067-091-153-203-215-302100-
/O.NEW.KSGF.FF.W.0002.220330T1500Z-220330T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1000 AM CDT Wed Mar 30 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Howell County in south central Missouri...
Northwestern Shannon County in south central Missouri...
Southern Texas County in south central Missouri...
Eastern Douglas County in southwestern Missouri...
Ozark County in southwestern Missouri...
* Until 400 PM CDT.
* At 1000 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible as additional storms move across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Plains, Mountain View, Willow Springs, Houston, Cabool,
Gainesville, Summersville and Raymondville.
This includes the following low water crossings...
Lick Creek at County Road 528, North Fork River at County Road
278, Spring Creek at County Road 349, Big Creek at County Road 390
and South Fork Jacks Fork River at Stillhouse Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3651 9269 3706 9222 3742 9191 3742 9150
3742 9147 3742 9144 3742 9143 3742 9141
3742 9139 3650 9203
FLASH FLOOD...RADAR INDICATED
$$
MMT2 follow-up statements
587
WGUS73 KSGF 301803
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
103 PM CDT Wed Mar 30 2022
MOC067-091-153-203-215-302100-
/O.CON.KSGF.FF.W.0002.000000T0000Z-220330T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Howell MO-Ozark MO-Shannon MO-Texas MO-
103 PM CDT Wed Mar 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR HOWELL, NORTHWESTERN SHANNON, SOUTHERN TEXAS, EASTERN
DOUGLAS AND OZARK COUNTIES...
At 103 PM CDT, Trained weather spotters reported heavy rain causing
flooding across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is already occurring across southern
Ozark County.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
West Plains, Mountain View, Willow Springs, Houston, Cabool,
Gainesville, Summersville and Raymondville.
This includes the following low water crossings...
Lick Creek at County Road 528, North Fork River at County Road
278, Spring Creek at County Road 349, Big Creek at County Road 390
and South Fork Jacks Fork River at Stillhouse Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3651 9269 3706 9222 3742 9191 3742 9150
3742 9147 3742 9144 3742 9143 3742 9141
3742 9139 3650 9203
FLASH FLOOD...OBSERVED
$$
MB462
WGUS73 KSGF 302040
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
340 PM CDT Wed Mar 30 2022
MOC067-091-153-203-215-302050-
/O.CAN.KSGF.FF.W.0002.000000T0000Z-220330T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Howell MO-Ozark MO-Shannon MO-Texas MO-
340 PM CDT Wed Mar 30 2022
...FLASH FLOOD WARNING FOR HOWELL, NORTHWESTERN SHANNON, SOUTHERN
TEXAS, EASTERN DOUGLAS AND OZARK COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
LAT...LON 3651 9269 3706 9222 3742 9191 3742 9150
3742 9147 3742 9144 3742 9143 3742 9141
3742 9139 3650 9203
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 6:21 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 30, 6:21 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 AM CDT Wed Mar 30 2022 ...Updated for 12Z Aviation Discussion... Key Messages: 1. Strong to severe thunderstorm potential today with heavy rainfall. 2. Cooler tonight and Thursday with some showers Thursday. 3. Frost/Freeze potential Thursday night. 4. Warm-up for the weekend, with low end rain chances Friday night and Saturday. .SHORT TERM...(Today and tonight) Issued at 301 AM CDT Wed Mar 30 2022 Early this morning, surface low pressure was located over far southwestern Iowa, with a trailing cold front back through eastern Kansas and into Oklahoma. Convection out ahead of this front stretched from Iowa into north Texas. The convection that has made into our western counties have been rather disorganized and remained below severe limits. This in part in the lull in instability showing up in the warm sector per SPC meso-analysis page and quite a bit of dry air in the 06Z SGF special sounding. Still cannot rule out some strong to severe storms during the pre-dawn hours as a well defined shortwave trough over the Plains lifts across the area this morning taking on a more negative tilt aided by a stout 60 knot low level jet. The cold front will march through the area today and will see falling temperatures, especially over southeast Kansas and western Missouri, with the focus for strong to severe thunderstorms shifting into the eastern counties later this morning and afternoon as instability begins to increase once again ahead of the front and there could be a window of strong to severe storms for those areas. Rainfall amounts still look to be heaviest west of highway 65 prior to 12Z and then shifting east after 12Z, with some 1 to 2 inch amounts still quite possible. The front and rainfall will move east of the area by tonight, with some clearing likely across far southern Missouri and more clouds over central Missouri. Lows tonight will drop down into the mid 30. .LONG TERM...(Thursday through Tuesday) Issued at 301 AM CDT Wed Mar 30 2022 Thursday looks to be cloudy and cool as another spoke of energy rotates through the area. This could spark a few very light showers across the area. However, temperatures will be quite cool with highs only in the middle and upper 40s along with a somewhat breezy west to northwest winds. As this rotates out Thursday night, shortwave ridging will take place with clear skies expected. Winds look to be on the lighter side, and this combination will set the stage for lows around 30, bringing frost and possibly a freeze potential to the area by Friday morning, but temperatures will rebound back into the lower 60s by afternoon. Another fast moving shortwave in the flow will bring some low end rain chances to the area Friday night and into Saturday, with quiet and mild weather expected to end the weekend. There are signals for another period of unsettled weather during the beginning of next week. The WPC Cluster Analysis Tool is advertising broad scale troughing over the western CONUS Monday into Tuesday. This would bring the potential for increased rain chances to the Missouri Ozarks. Confidence in this system is still on the low side, with many model discrepancies and timing issues. Overall, temperatures in this time frame look to remain seasonal with highs in the low 60s and lows in the 40s and 50s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 621 AM CDT Wed Mar 30 2022 Showers and thunderstorms have overspread southern Missouri this morning ahead of an approaching cold front. These will continue much of the morning and perhaps into the early afternoon hours before moving east of the terminals. Localized IFR conditions will be possible in the stronger storms. As the cold front pushes through, winds will swing around to the northwest and become rather gusty again. In addition, lower stratus in the IFR range will overspread the terminals in the wake of the front and continue well into the evening hours. Some clearing will be possible later this evening back into VFR conditions, but confidence remains rather low on this occuring or the timing of it. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Mar 30, 4:47 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 447 AM CDT Wed Mar 30 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 447 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Windy conditions are expected today ahead of a storm system. Southerly winds will gust at 30 to 40 mph at times, mainly over the eastern Ozarks. Widespread showers and thunderstorms will impact the region today. There is a limited risk for flooding as rainfall amounts could range from 1 to 2 inches, with the highest amounts expected in areas west of highway 65. A few strong to severe storms will be possible early this morning over southwest Missouri. Damaging wind gusts in excess of 60 mph will be the main severe weather risk. We also can't rule out some hail to the size of quarters and an isolated tornado. This threat then will shift eastward into the eastern Ozarks from mid morning through the afternoon hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the potential for some frost and freeze Thursday night into Friday morning. An unsettled weather pattern is expected to set up early next week, with the potential for some thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:08 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Mar 30, 6:39 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 22 min |
| Mar 30, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 51 min |
| Mar 30, 9:07 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Webster, Wright | 4 hr |
| Mar 30, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 45 min |
| Mar 30, 9:44 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 46 min |
| Mar 30, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 20 min |
| Mar 30, 1:28 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Texas, Wright | 20 hr |
| Mar 30, 3:40 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 18 hr |
| Mar 30, 4:27 PM CDT | River Flood Warning | SGF | Shannon | 14 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.